MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Model Number TX30G
Medical Device Problem Codes Delivered as Unsterile Product (1421); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information was requested, and the following was obtained: 1.Was part of the packaging found to be damaged (tyvek, plastic/blister, packaging seal, etc.)? not upon taking it out of the box.2.Or, was there difficulty opening the packaging material (difficulty removing/peeling back the tyvek)? it was difficult to open the packaging and it ripped in an uncontrolled and atypical manner.3.Could you please identify the packaging (primary packaging, box, pouch seal or the plastic bag)? i attached a file with two pictures showing the damage.Lot 306a32 bbd 2026-04-30 4.Could you please clarify the type of damage found (broken, packaging was worn, bent, ragged, contain cut or slit, or appear ripped)? no damage prior to opening the package.Having been a long time user of ethicon products before becoming a jnj employee i have to testify that this happens rarely, but it does happen and it usually is not a user error.5.Please provide a picture (if available).Investigation summary: this is an analysis of two photos submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the first photo shows a tyvek from the top view of product code tx30g.The second photo shows a package from the top view and the tyvek can be seen delaminated.Based on the photos the event described of packaging ease of opening is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that packaging ripped due to material issues and contaminated the stapler.No patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/15/2021.Device analysis: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30g device was returned inside its original package.Upon visual inspection, it was noted that the tyvek has adhered to the blister in the easy opening area.Possible causes of tyvek delamination are tyvek quality, seal strength, or opening technique; however, no conclusion could be reached as to what may have caused this condition.In addition, the seal area was noted to be complete.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key12828419
Report Number3005075853-2021-06992
Device Sequence Number4335596
Product Code GDW
UDI-Device Identifier10705036003328
UDI-Public10705036003328
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberTX30G
Device Catalogue NumberTX30G
Device Lot Number306A32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown